Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

On increasing dosage of warfarin, inr keeps fluctuating. Scan done. Worry?

My daughter is on warfarin but her inr count keeps dropping. Her dossage was increased to 3, 3.5, 3.5. She wens back for a scan and it was confirmed that no blood clots could be traced in her lungs. She was admitted to hospital because of this but released again with a new warfarin dosage. Must we worry about this or not.
Asked On : Sun, 14 Apr 2013
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM,
Your daughter is taking oral anticoagulant warfarin which is prescribed for clots in lungs in her case, we need to monitor effect trough PT (INR) which should be between 2-3 .
If INR is not in desirable range then dose of warfarin is increased and with caution that if INR goes too high there may be bleeding.
To have effect of warfarin you should take care of diet avoiding green vegetables and cruciferous in diet which are rich source of Vitamin K1.
It is good that there are no clots in scan,you should just take medicine regularly and monitor with INR.
Please do not worry about increasing dose of warfarin it is just to reach to desirable level of anticoagulation.
Take care
Good Luck
Answered: Sun, 14 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor